Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 29, 2012, 10:25 AM CDT for 5 counties in Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 10:25 AM CDT (15:25 UTC)
- Expired
- Jun 29, 2012, 11:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL
The radar
The Chicago radar (KLOT), 52 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:37 AM CDT | TSTM WND GST 50 | 2 Nw De Kalb, IL | |
| Jun 29, 10:45 AM CDT | TSTM WND GST 62 | Maple Park, IL | I-88 AND KESLINGER RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
640 WUUS53 KLOT 291525 SVRLOT ILC037-063-089-093-099-291630- /O.NEW.KLOT.SV.W.0053.120629T1525Z-120629T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1025 AM CDT FRI JUN 29 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS... NORTHWESTERN GRUNDY COUNTY IN NORTHEAST ILLINOIS... SOUTHWESTERN KANE COUNTY IN NORTHEAST ILLINOIS... WESTERN KENDALL COUNTY IN NORTHEAST ILLINOIS... NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 1130 AM CDT * AT 1024 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF MALTA TO SERENA...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DE KALB...SERENA AND WATERMAN AROUND 1030 AM CDT. CORTLAND...SOMONAUK...SHERIDAN AND HINCKLEY AROUND 1035 AM CDT. MAPLE PARK...LITTLE ROCK...SANDWICH AND NEWARK AROUND 1040 AM CDT. PLANO AROUND 1045 AM CDT. OTHER LOCATIONS AFFECTED... NORTHERN ILLINOIS UNIVERSITY...SANDWICH FAIRGROUNDS... I-88 BETWEEN MILE MARKERS 83 AND 106. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4205 8853 4138 8845 4143 8893 4190 8894 TIME...MOT...LOC 1525Z 272DEG 39KT 4185 8883 4149 8880 WIND...HAIL 60MPH 1.00IN $$ BEACHLER
2 follow-up statements
350 WWUS53 KLOT 291539 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1039 AM CDT FRI JUN 29 2012 ILC037-063-089-093-099-291630- /O.CON.KLOT.SV.W.0053.000000T0000Z-120629T1630Z/ KANE IL-KENDALL IL-LA SALLE IL-GRUNDY IL-DE KALB IL- 1039 AM CDT FRI JUN 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DE KALB...NORTHWESTERN GRUNDY...NORTHEASTERN LA SALLE...WESTERN KENDALL AND SOUTHWESTERN KANE COUNTIES UNTIL 1130 AM CDT... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CORTLAND TO SERENA...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PLANO AROUND 1045 AM CDT. OTHER LOCATIONS AFFECTED... NORTHERN ILLINOIS UNIVERSITY...SANDWICH FAIRGROUNDS... THE FOLLOWING INTERSTATES MAY BE IMPACTED... I-88 BETWEEN MILE MARKERS 83 AND 106. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4205 8853 4138 8845 4143 8893 4190 8894 TIME...MOT...LOC 1539Z 272DEG 39KT 4184 8862 4148 8859 WIND...HAIL 60MPH 1.00IN $$ BEACHLER
762 WWUS53 KLOT 291600 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1100 AM CDT FRI JUN 29 2012 ILC037-063-089-093-099-291608- /O.CAN.KLOT.SV.W.0053.000000T0000Z-120629T1630Z/ KANE IL-KENDALL IL-LA SALLE IL-GRUNDY IL-DE KALB IL- 1100 AM CDT FRI JUN 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DE KALB... NORTHWESTERN GRUNDY...NORTHEASTERN LA SALLE...WESTERN KENDALL AND SOUTHWESTERN KANE COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME WESTERN KANE AND KENDALL COUNTIES...AND EXTREME NORTHEAST LA SALLE COUNTY UNTIL 1145 AM CDT. LAT...LON 4205 8853 4138 8845 4143 8893 4190 8894 TIME...MOT...LOC 1558Z 272DEG 39KT 4183 8834 4147 8831 $$ BEACHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:14 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 29, 9:14 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 914 AM CDT FRI JUN 29 2012 .DISCUSSION... 339 AM CDT EXCEEDINGLY CHALLENGING FORECAST AS QUASI-STATIONARY BOUNDARY SETS UP OVER THE AREA BRINGING AT LEAST THE CHANCE FOR SOME PERIODIC BOUTS OF THUNDERSTORMS THROUGH THE WEEKEND. OUTSIDE OF ANY CONVECTION THE BIG HEADLINE LOOKS TO BE THE CONTINUATION OF GENERALLY RELATIVELY HOT AND HUMID WEATHER. COLD FRONT CONTINUES TO SAG SLOWLY SOUTHWARD ACROSS THE AREA THIS MORNING WITH EXCEEDINGLY HUMID AND HOT CONDITIONS CONTINUING SOUTH OF THE FRONT WITH MUCH LESS HUMID AIR NOW SPREADING SOUTH INTO FAR NORTHERN ILLINOIS. MOISTURE POOLING NEAR THE BOUNDARY WITH STEEP LAPSE RATES ALOFT ARE RESULTING IN A POOL OF EXTREME INSTABILITY EXTENDING FROM NEBRASKA EAST INTO NORTHERN/CENTRAL ILLINOIS. CONVERGENCE ALONG THE NOSE OF THE NOCTURNAL LOW LEVEL JET IS FOCUSED OVER IA AT THIS TIME...WHERE MOST NUMERICAL GUIDANCE SUGGESTS THAT CONVECTIVE INITIATION WILL TAKE PLACE PRIOR TO SUNRISE...WITH THAT CONVECTION SPREADING EAST INTO NORTHERN ILLINOIS THIS MORNING. CONFIDENCE IN THIS SCENARIO IS NOT ALL THAT HIGH...BUT WITH SOME SIGNS OF ACCAS BUBBLING UP OVER IA FELT IT WAS PRUDENT TO INCREASE POPS THIS MORNING. AFTER ANY MORNING CONVECTION SHOULD SEE SOME BREAK IN THE ACTIVITY WITH ADDITIONAL DEVELOPMENT POSSIBLE LATER THIS AFTERNOON AND CONTINUING INTO THE EVENING AS CONVECTIVELY ENHANCED VORT MAX OVER IOWA IS PROGGED TO MOVE INTO THE REGION. GIVEN THE EXTREME INSTABILITY AND RELATIVELY STRONG SHEAR...POTENTIAL CERTAINLY EXISTS FOR ANY STORMS THAT DO DEVELOP TO BECOME SEVERE TODAY INTO TONIGHT...AND REALLY THROUGH MUCH OF THE WEEKEND FOR THAT MATTER. THE FRONT IS LIKELY TO WAVER AROUND THE REGION THROUGH THE WEEKEND. UNFORTUNATELY BY LATE TONIGHT AND THROUGH THE WEEKEND HAVE TO RELY EXCLUSIVELY ON MODEL GUIDANCE FOR TIMING ANY SHORTWAVES AND BETTER CHANCES FOR CONVECTION. OF COURSE WITH SUCH SUBTLE WAVES THAT ARE GREATLY MODULATED BY CONVECTION...MODEL SOLUTIONS VARY GREATLY RESULTING IN LITTLE TO NO ABILITY TO TIME BEST THUNDERSTORM CHANCES. CERTAINLY THE MAJORITY OF THE WEEKEND LOOKS TO BE RAIN FREE...HOT AND RELATIVELY HUMID...BUT WITH FRONT IN THE AREA AM LEFT WITH LITTLE CHOICE BUT TO CARRY AT LEAST LOW END PRECIP CHANCES THROUGH THE WEEKEND. ALSO WORTH MENTIONING THAT WITH VERY MOIST AIR POOLING ALONG A SURFACE BOUNDARY LAYING OUT LARGELY PARALLEL TO THE UPPER FLOW...RED FLAGS GO OFF REGARDING THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN. WIDESPREAD DROUGHT-BUSTING SIGNIFICANT RAINFALL IS NOT LIKELY...BUT SOME LOCATIONS COULD END UP SEEING EXCESSIVE RAINFALL AT SOME POINT IN THE NEXT 48-72 HOURS. TEMPS THROUGH THE WEEKEND LOOK TO REMAIN ABOVE AVERAGE AS THE AREA SITS ON THE CUSP OF THE DOME OF RECORD SHATTERING HEAT. SOUTHERN PORTIONS OF THE CWA SHOULD BE PRETTY CLOSE TO THE AREA OF POOLED VERY HIGH SURFACE DEWPOINTS WITH A FAIRLY HIGH LIKELIHOOD OF HEAT INDEX READINGS PEAKING BETWEEN 105 AND 110...SO DID ISSUE A HEAT ADVISORY THERE. ELSEWHERE...LOWER DEWPOINTS AND SOMEWHAT COOLER TEMPERATURES SHOULD POSE LESS OF A HEALTH HAZARD. LIGHT GRADIENT SHOULD ALLOW FOR DAILY LAKE BREEZES TO PROVIDE SOME AFTERNOON COOLING LAKESIDE TODAY THROUGH THE WEEKEND. GENERALLY THE TREND IN THE EXTENDED IS FOR RISING HEIGHTS WHICH SHOULD ALLOW SURFACE FRONT TO MEANDER BACK NORTH OF THE REGION. OBVIOUSLY ANY CONVECTION SHOULD SEND THE FRONT SAGGING BACK SOUTH INTO THE AREA...THOUGH WITH UPPER HEIGHTS RISING THAT POTENTIAL SHOULD BE ON THE DECREASE. WHILE PRECIP CHANCES ARE NOT ZERO MONDAY THROUGH THURSDAY...THEY DO LOOK LOW AND CERTAINLY BELOW WHAT ALLBLEND GUIDANCE SPIT OUT. HIGHS THROUGH MUCH OF NEXT WEEK LOOKS LIKELY TO CLIMB INTO THE 90S WITH ONLY MARGINAL LAKE COOLING POSSIBLE DURING THE AFTERNOONS DEPENDING ON THE STRENGTH OF THE GRADIENT. IZZI && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * LAKE BREEZE THIS AFTERNOON. * SLIGHT CHANCE OF TSRA THROUGH THIS AFTERNOON AND AGAIN LATE TONIGHT INTO SATURDAY MORNING. BEACHLER //DISCUSSION...UPDATED 12Z... NO SIGNIFICANT CHANGES FROM 06Z. A WEAK FRONT/WIND SHIFT CONTINUES TO SAG SOUTH WITH DRIER AIR SPREADING ACROSS THE TERMINALS. A FEW/ ISOLATED SHOWERS HAVE DEVELOPED FROM NEAR SQI TO SOUTH OF IKK/RZL. IT APPEARS THIS ACTIVITY WILL REMAIN SOUTH OF THE TERMINALS THIS MORNING. CONVECTIVE TRENDS BEYOND THIS MORNING BECOME UNCERTAIN WITH LOW CONFIDENCE. AN UPPER LEVEL WAVE WILL BE MOVING ACROSS THE AREA THIS AFTERNOON. IN COMBINATION WITH A LAKE BREEZE AND THE ABOVE MENTIONED BOUNDARY STILL IN THE AREA...THERE IS A CHANCE OF TSRA MID/LATE AFTERNOON INTO THIS EVENING. IF THESE DO DEVELOP... THEY COULD END UP SOUTH OF THE TERMINALS. ADDITIONAL TSRA COULD DEVELOP OVER IOWA TONIGHT AND SPREAD EAST ACROSS THE TERMINALS SATURDAY MORNING. LIGHT NORTH WINDS EXPECTED TO TURN MORE EASTERLY THIS MORNING WITH A LAKE BREEZE MOVING THROUGH THE TERMINALS BY MID AFTERNOON. AFTER THIS WASHES OUT...WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING. CMS //ORD AND MDW CONFIDENCE...UPDATED 14Z... * LOW CONFIDENCE IN PLACEMENT/TIMING/COVERAGE OF TSRA THIS AFTN/EVE. * MEDIUM CONFIDENCE REGARDING WIND SPEED/DIR AND LAKE BREEZE. BEACHLER //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... * SATURDAY NIGHT AND SUNDAY...VFR. CHANCE OF TSRA. * MONDAY AND TUESDAY...VFR. * WEDNESDAY...VFR. SLIGHT CHANCE OF TSRA. * THURSDAY...VFR. && .MARINE... 254 AM...A WEAK RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE SOUTHERN LAKES TODAY AND BEGIN TO WEAKEN TONIGHT. THE GRADIENT BECOMES RATHER MESSY THIS WEEKEND...BUT OVERALL WEAK...SO WHILE CONFIDENCE REGARDING SPECIFIC WIND DIRECTIONS IS LOW...WIND SPEEDS SHOULD BE LIGHT...10-15 KTS OR LESS. THOUGH THE GRADIENT DOES REMAIN A BIT STRONGER OVER NORTHERN LAKE MICHIGAN TODAY...WITH 10-20 KTS REASONABLE ALONG WITH SOME HIGHER GUSTS POSSIBLE. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...HEAT ADVISORY...ILZ032-ILZ033-ILZ039 UNTIL 9 PM FRIDAY. IN...HEAT ADVISORY...INZ019 UNTIL 9 PM FRIDAY. LM...NONE. &&
Hazardous weather outlook, Jun 29, 5:04 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 AM CDT FRI JUN 29 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
504 AM CDT FRI JUN 29 2012 /604 AM EDT FRI JUN 29 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
INTENSE HEAT.
CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
LOCALIZED DAMAGING WINDS OVER 60 MPH.
LOCALLY HEAVY RAINFALL.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS COULD DEVELOP THIS MORNING...ESPECIALLY SOUTH OF
INTERSTATE 88...WITH THE CHANCE OF THUNDERSTORMS SPREADING NORTH
ACROSS THE REMAINDER OF THE REGION THIS AFTERNOON AND CONTINUING
INTO TONIGHT.
INTENSE HEAT IS EXPECTED THIS AFTERNOON...MAINLY SOUTH OF THE
KANKAKEE RIVER.
DISCUSSION:
THE COMBINATION OF A SLOW MOVING WEAK FRONT AND SUBTLE UPPER
LEVEL DISTURBANCES COULD BE ENOUGH TO TRIGGER THUNDERSTORM
DEVELOPMENT JUST ABOUT ANYTIME TODAY INTO TONIGHT. THERE REMAINS
A GREAT DEAL OF UNCERTAINTY REGARDING IF THUNDERSTORMS WILL
INDEED DEVELOP...AND IF SO HOW WIDESPREAD THEY WILL BE.
HOWEVER...GIVEN THE STRONG WINDS ALOFT AND EXTREMELY UNSTABLE
CONDITIONS ANY STORMS THAT DO DEVELOP COULD QUICKLY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
THE VERY MOIST AIR MASS WILL ALSO BE SUPPORTIVE OF THUNDERSTORMS
POTENTIALLY PRODUCING VERY HEAVY RAINFALL IN ISOLATED LOCATIONS.
IN ADDITION...AFTERNOON HEAT INDEX READINGS WILL TOP OUT WELL
OVER 100 DEGREES THIS AFTERNOON SOUTH OF THE KANKAKEE RIVER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-301015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
504 AM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND
GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
504 AM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE...ESPECIALLY THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Special weather statement, Jun 29, 9:19 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
919 AM CDT FRI JUN 29 2012
ILZ008-010-019-291515-
LA SALLE IL-LEE IL-OGLE IL-
919 AM CDT FRI JUN 29 2012
...SPECIAL WEATHER STATEMENT...
AT 915 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF POLO TO 20
MILES SOUTHWEST OF PERU...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...
WALTON... PERU... POLO...
OGLESBY... LA SALLE... DIXON...
UTICA... MENDOTA... AMBOY...
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINOIS VALLEY
COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...MATTHIESSEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...
I-88 BETWEEN MILE MARKERS 45 AND 68.
I-80 BETWEEN MILE MARKERS 73 AND 88.
I-39 BETWEEN MILE MARKERS 50 AND 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4220 8969 4220 8947 4130 8881 4121 8916
4158 8917 4159 8964 4192 8963 4193 8969
TIME...MOT...LOC 1419Z 251DEG 41KT 4203 9011 4123 8942
BEACHLERLocal storm report, Jun 29, 10:06 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1006 AM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 3 N AMBOY 41.76N 89.33W
06/29/2012 M0.25 INCH LEE IL TRAINED SPOTTER
US 52 AND US 30
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:27 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 63 min |
| Jun 28, 8:10 PM CDT | Areal Flood Advisory | LOT | Cook, Will | 68 min |
| Jun 29, 3:19 AM CDT | Heat Advisory | LOT | Ford, Iroquois, Livingston | 12 hr |
| Jun 29, 9:19 AM CDT | Special Weather Statement | LOT | LaSalle, Lee | 56 min |
| Jun 29, 9:27 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Grundy, LaSalle, Lee, Ogle | 63 min |
| Jun 29, 10:32 AM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 29, 10:44 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 3 more | 61 min |
| Jun 29, 11:51 AM CDT | Special Weather Statement | LOT | Kankakee | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.